Alert archive / Washington / Gale Warnings in 2017

Gale Warning 22, NWS Seattle, WA

March 15, 2017

NWS Seattle, WA issued this gale warning at Mar 15, 2017, 9:04 AM PDT. It took effect at Mar 15, 2017, 2:16 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2017, 9:04 AM PDT (16:04 UTC)
In effect from
Mar 15, 2017, 2:16 PM PDT
Expired
Mar 16, 2017, 5:00 AM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

874 
WHUS76 KSEW 151604
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
904 AM PDT WED MAR 15 2017

PZZ131-132-160015-
/O.NEW.KSEW.GL.W.0022.170316T0000Z-170316T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
904 AM PDT WED MAR 15 2017

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. 

* WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS DURING THE
  EVENING. WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-160015-
/O.NEW.KSEW.SC.Y.0057.170316T0000Z-170317T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
904 AM PDT WED MAR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM PDT
THURSDAY. 

* WINDS...SOUTHWEST WIND RISING TO 15 TO 30 KNOTS DURING THE EVENING
  THROUGH THE DAY THURSDAY.

* WAVES/SEAS...W SWELL 8 TO 9 FEET AT 18 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-160015-
/O.NEW.KSEW.SC.Y.0057.170316T0000Z-170316T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
904 AM PDT WED MAR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY. 

* WIND AND WAVES...SOUTH TO SOUTHWEST WIND RISING TO 15 TO 25 KNOTS
  DURING THE EVENING EXCEPT NORTHWEST WIND NORTH PART OF ADMIRALTY
  INLET. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
4 follow-up statements
142 
WHUS76 KSEW 152116
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
216 PM PDT WED MAR 15 2017

PZZ131-132-160530-
/O.EXT.KSEW.GL.W.0022.170315T2116Z-170316T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
216 PM PDT WED MAR 15 2017

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS DURING THE 
  EVENING. WIND WAVES 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-160530-
/O.EXT.KSEW.SC.Y.0057.170315T2116Z-170317T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
216 PM PDT WED MAR 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...

* WINDS...SOUTHWEST WIND RISING TO 15 TO 30 KNOTS DURING THE EVENING
  THROUGH THURSDAY. 

* WAVES/SEAS...W SWELL 8 TO 9 FEET AT 18 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-160530-
/O.EXT.KSEW.SC.Y.0057.170315T2116Z-170316T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
216 PM PDT WED MAR 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WIND AND WAVES...SOUTH TO SOUTHWEST WIND RISING TO 15 TO 25 
  KNOTS DURING THE EVENING EXCEPT NORTHWEST WIND NORTH PART OF 
  ADMIRALTY INLET. WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
082 
WHUS76 KSEW 160351
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PDT WED MAR 15 2017

PZZ131-132-161200-
/O.CON.KSEW.GL.W.0022.000000T0000Z-170316T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PDT WED MAR 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-161200-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170317T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
851 PM PDT WED MAR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

* WINDS...SOUTHWEST TO WEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-161200-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170316T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
851 PM PDT WED MAR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WIND...SOUTHERLY 15 TO 25 KNOTS PUGET SOUND AND NORTHERN INLAND 
WATERS. NORTHWEST 15 TO 25 KNOTS ADMIRALTY INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
276 
WHUS76 KSEW 160953
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 AM PDT THU MAR 16 2017

PZZ131-132-161200-
/O.CON.KSEW.GL.W.0022.000000T0000Z-170316T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 AM PDT THU MAR 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-170-173-176-161800-
/O.EXT.KSEW.SC.Y.0057.000000T0000Z-170317T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
253 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-153-161800-
/O.EXT.KSEW.SC.Y.0057.000000T0000Z-170317T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
253 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-161500-
/O.EXT.KSEW.SC.Y.0057.000000T0000Z-170316T1500Z/
PUGET SOUND AND HOOD CANAL-
253 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WIND...SOUTH 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-161800-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170317T0000Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
253 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-161200-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170316T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
253 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WIND...WESTERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
342 
WHUS76 KSEW 161206
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
506 AM PDT THU MAR 16 2017

PZZ131-132-161800-
/O.EXP.KSEW.GL.W.0022.000000T0000Z-170316T1200Z/
/O.EXB.KSEW.SC.Y.0057.000000T0000Z-170316T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
506 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-161800-
/O.EXP.KSEW.SC.Y.0057.000000T0000Z-170316T1200Z/
/O.NEW.KSEW.SC.Y.0058.170316T1206Z-170316T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
506 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WIND...WESTERLY 15 TO 25 KNOTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-173-176-162015-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170317T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
506 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-153-162015-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170317T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
506 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-162015-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170317T0000Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
506 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...SOUTHWEST TO WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-161500-
/O.CON.KSEW.SC.Y.0057.000000T0000Z-170316T1500Z/
PUGET SOUND AND HOOD CANAL-
506 AM PDT THU MAR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WIND...SOUTH 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 15, 2:30 AM PDT, 6 hours 34 minutes earlier.

Area forecast discussion, Mar 15, 2:30 AM PDT, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
230 AM PDT Wed Mar 15 2017

.SYNOPSIS...A frontal boundary draped across Western
Washington this morning will lift northward before being pushed
eastward later today. Snow levels will decrease tonight and
precipitation will turn showery. A weak front will arrive on
Thursday before a stronger front brings additional rain and wind
early in the weekend. Drier weather is possible Sunday and Monday.

&&

.SHORT TERM...A wave traveling along a frontal boundary draped
across Western Washington will bring another round of moderate to
heavy rain...especially across the southern two thirds of the
forecast area. By later this morning, Seattle will pass its normal
monthly precipitation total for March. Additionally, there is a high
probability that Seattle will pass the normal water year
precipitation total (normal is 37.49" Oct 1-Sep 30) before the end
of the day. There are flood watches over Lewis and King counties for
a couple of rivers and flooding warnings are already in effect for
the White and Skokomish Rivers. The threat for increased landslides
also continues. See the HYDROLOGY section below for more information.

The front will move east by this evening with rain turning to
showers and snow levels lowering to some pass levels by Thursday
morning. Onshore flow increases tonight and it should be breezy or
locally windy this evening both in the Strait and Puget Sound areas.
A weak front will bring some light precipitation to the area on
Thursday. Most of the QPF with this front is expected on Olympic
Peninsula with just spotty stuff over the interior. The models
appear to be slowing down the timing of the stronger system for the
first part of the weekend. The GFS and Euro disagree on the track
and strength of the associated surface low, but seem to agree on
keeping much of the interior dry on Friday with rain and potentially
windy conditions developing Friday night.

.LONG TERM...Post frontal showers will linger through Saturday or
early Sunday before ridging starts to build into the region. The
first day of Spring looks pleasant with some offshore flow and
partly to mostly sunny skies. The 00Z GFS keeps us dry into
Wednesday while the Euro is more agressive with spreading some
precip back into the area on Tuesday. Perhaps a little collective
wishcasting by the locals will nudge the models toward agreeing on a
dry stretch longer than 24 hours. 27

&&

.AVIATION...Southwest flow aloft, the air mass is moist and stable.
Rain from a frontal system at 2am was mainly south of a line from
Seattle to Hoquiam, but this front will lift north through the
morning hours and then shift inland as a cold front this evening.
There are a hodge podge of conditons early this morning, owing to
the moist air, the light winds, and the stable air mass. Later today
as the cold front moves through the area cooler drier air will
finally arrive and Thursday looks like it could be a nice break
between weather systems.

KSEA...Rain this morning as a front shifts north into Western
Washington. The cold front will shift inland this evening. There
will be a push of southerly flow this evening.

&&

.MARINE...Gradients will be light until an increase in onshore flow
later this afternoon and evening as a cold front moves through the
area. The frontal system is shifting north into Western WA early
this morning and then late this afternoon and evening it will
finally move inland. There will be a push of southerlies up Puget
Sound this evening with Westerlies developing coast and Strait.
Thursday looks like a break between systems. A stronger low pressure
system will reach the area Friday night and the associated cold
front pushes in to the Cascades by noon Saturday with a decent push
of westerlies coast and Strait on Saturday.

&&

.HYDROLOGY...The Skokomish River in Mason County is above flood
stage; minor flooding is expected there. There is also a flood
warning in effect for the White River near Pacific. Flow at the R
Street Bridge in Auburn is forecast to reach about 6000 cfs tonight,
which would cause flooding in Pacific. The central and south
Cascades are forecast to receive the most rain through Wednesday. A
flood watch is in effect for the Cowlitz in Lewis County, and the
watch includes King County for possible minor flooding on the
Snoqualmie River system.

A series of weather systems moving through the area this week will
keep a threat of landslides. A special weather statement addresses
this. Burke

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Wednesday afternoon for King and Lewis
     counties.

PZ...None.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:43 AM PDTRiver Flood WarningSEWLewis34 hr
Mar 15, 9:04 AM PDTSmall Craft AdvisorySEW54 hr
Mar 15, 11:27 AM PDTRiver Flood WarningSEWKing26 hr
Mar 15, 11:45 AM PDTFlood WatchSEWMason64 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.